Alert archive / Pennsylvania / Special Weather Statements in 2022
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 30, 2022, 6:13 PM EDT for Chester County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2022, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 30, 2022, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
- Hail
- 0.00 in
- Wind
- 40
County Chester County, PA
The radar
The Dover AFB radar (KDOX), 115 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WWUS81 KPHI 302213
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT Tue Aug 30 2022
DEZ001-PAZ102-302245-
New Castle DE-Eastern Chester PA-
613 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of northwestern New
Castle and south central Chester Counties through 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Grove, or 10 miles north of Newark, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Kennett Square, West Grove, Greenville, Kemblesville,
North Star, Landenberg, Hockessin, Ashland, Pike Creek, Avondale and
Toughkenamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3986 7585 3992 7561 3975 7558 3973 7585
3985 7586
TIME...MOT...LOC 2212Z 260DEG 21KT 3982 7580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
AKLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 30, 4:03 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 30, 4:03 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 403 PM EDT Tue Aug 30 2022 .SYNOPSIS... A cold front will cross our region tonight. Starting tomorrow, surface high pressure will build towards our region through the end of the work week, then building away from our region over the weekend. A weak cold front is forecast to arrive late Sunday which may then stall to our south Monday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A hot a humid afternoon ahead of a line of showers and thunderstorms to our west. Highs have trended on the warmer side of guidance this afternoon after an overcast morning. Most areas along and south of the I-78 corridor will top out near 90 to in the lower 90s. Dew points are also solidly in the 70s over the region, which is resulting a more noticeable heat indices than what he have seen the past few days, with values in the mid to upper 90s. While still below advisory levels, limited time outdoors is advised through the rest of the afternoon. Surface analysis draws a cold front across Lake Erie into the upper Ohio Valley just west of Pittsburgh so far this afternoon. A weak lee side/pre-frontal trough over the Appalachians has helped spark a few convective downpours ahead of the main cold front, though these are currently beginning to morph into one conglomerate, especially above examination on GOES East visible imagery. A few warnings have been issued to our south in the southern Mid-Atlantic, but SB instability is increasing northward ahead of the front through eastern Pennsylvania and into the urban corridor as well. A lack of any surface forcing is keeping convection mostly anchored to the terrain for now, but as cold pools develop and the front pushes eastward, this line should begin progressing more, continuing eastward into the early AM hours. The SPC has continued the Marginal Risk for severe thunderstorms with the greatest threat being damaging winds. DCAPE is fairly high this afternoon, especially over New Jersey thanks in part to a layer of drier air above the 700 mb level. Should strong convection tap into this, we may see some entrainment and strong outflow potential. Convection will quickly dissipate after sunset as capping takes shape, which is why the Marginal Risk is mostly for areas along and west of I-95. There is some hydro threat as well, with PWATs near to above 2 inches over parts of the region. With the line being progressive, a widespread flash flood threat is minimal, though high rain rates may lead to brief localized poor drainage/nuisance flood issues. Total rainfall amounts should range from a quarter to around half an inch, with locally higher amounts mostly north and west of I-95 in stronger convection. Storms should dissipate after midnight with any lingering showers and embedded thunder moving out of the region by 1-2 am to the northeast. Partly to mostly cloudy conditions through the rest of the night with lows in the mid to upper 60s. Can't rule out some patchy fog, but northwest flow should remain strong enough and bring in enough dry air to preclude as much stratus and fog as we have seen the past few nights. Wednesday looks much quieter and more refreshing with northwest flow. Stronger winds should mix down in the afternoon with gusts up to 25 mph at times. Mostly sunny conditions with highs in the low 80s north of the urban corridor and mid 80s over the coastal plain. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Short term should be rather tranquil as the broad surface high will be building over the region through this period. Temperatures will be slightly above normal, with day time highs generally in the 80s (though 70s will be possible across the higher terrain of the southern Poconos and NW NJ). However, unlike Tuesday, the air mass over our region late week will be much drier, as continued dry air advection will mean dewpoints will drop into the 50s and even 40s in some locations. As the high shifts slightly further east on Friday, weak onshore flow may develop, resulting in modest moisture advection, but should still be quite comfortable. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The long term period begins with our region under the influence of both surface high pressure positioned over New England and an upper ridge off the coast of the Carolinas. There is good agreement among ensemble members with both the positioning and strength of these features, so confidence is relatively high that much of Saturday and the first half of Sunday should be dry with slightly above average temperatures. The ridging will be short lived as a strong upper low and associated trough across southern Canada will shunt the upper ridge east beginning Saturday evening and pull a surface front north of the region overnight Saturday into Sunday morning, likely keeping the best forcing both at the surface and aloft to our north. Went with NBM here and keep PoPs out of the forecast. Sunday evening, low pressure develops along the potentially stalling and dissipating front and could re-invigorate the precipitation along with diurnal heating. This pattern could repeat itself each day through the end of the period with scattered rain chances each afternoon. It remains unclear how much moisture will be available and what the extent of the precipitation will be, though the overall pattern looks potentially more on the active side beginning on Sunday. Guidance becomes a bit more split on how the pattern evolves into next week. Some deterministic guidance indicates the potential for more amplification starting Monday with a strong upper trough digging across the Great Lakes and into the northeast with 500 mb heights dipping as low as ~580 dam, though there's not overwhelming ensemble support for this. Either way, another reinforcing trough and associated downstream cyclogenesis is indicated with general consistency across the guidance resulting in maintenance of the troughing pattern and rain chances through mid-week. Maintained NBM schc to low end chc PoPs for the period due to the uncertainty across guidance at this point. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...VFR through 22Z with showers and thunderstorms moving into the region from west to east, affecting RDG and ABE first around 21-22Z then progressing into the Philly terminals by 22 to 23Z. Some MVFR CIGs are possible with the convective line, but they may stay above 3000 feet. VSBY restrictions are possible as well for a brief 2 to 3 hour window as the line moves over the terminals. Winds from the southwest this afternoon from 5 to 10 knots, with a few gusts to 18 knots possible at times. Moderate confidence overall. Tonight...Sub-VFR conditions with showers and thunderstorms should move out of the region after 05Z from west to east. Lingering mid- level clouds are likely through the night, though otherwise VFR. Patchy fog possible but low confidence on any forming with otherwise light northwest winds from 5 to 10 knots, especially after 05Z as the showers and thunderstorms move off to the east. Moderate confidence. Wednesday...VFR with mid-level clouds, especially in the afternoon. West-northwest winds from 5 to 10 knots with gusts to 20 knots in the afternoon. High confidence. Outlook... Thursday and Friday...VFR. Winds 5 to 15 kt from the NW on Thursday, becoming E on Friday. High confidence. Saturday-Sunday... Mainly VFR. A chance of showers and thunderstorms in the evening on Sunday. Southeasterly winds at 5-10 knots. Moderate confidence. && .MARINE... Winds and seas will remain below Small Craft Advisory criteria through Wednesday, though stronger southwest to west winds tonight with showers and thunderstorms may near SCA criteria or higher, but timing and location of wind gusts is too low and brief at this time to issue any products. Outlook... Thursday and Friday...winds and seas should stay below SCA criteria Saturday... Fair weather. Easterly winds at 5-10 knots. Seas 2 feet or less. Moderate confidence. Sunday... A slight chance of showers and thunderstorms in the evening, otherwise fair weather. Southerly winds at 10-15 knots. Seas 2 feet or less. Rip Currents... A south wind from 10 to 15 MPH will persist this afternoon. Breaking waves are forecast to be 1 to 2 feet with a medium period east to southeast swell. There should also be an underlying long period southeasterly swell (around 12 seconds). There is a LOW risk for rip currents today along the coasts of Delaware and New Jersey. A northwest to west wind around 10 MPH is anticipated for Wednesday. Breaking waves are expected to be 1 to 2 feet with a medium period east to southeast swell. There should again be an underlying long period southeasterly swell (around 12 seconds). There is a LOW risk for rip currents on Wednesday along the coasts of Delaware and New Jersey. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Johnson NEAR TERM...Davis SHORT TERM...Johnson LONG TERM...Brudy AVIATION...Brudy/Davis/Johnson MARINE...Brudy/Davis/Johnson
Hazardous weather outlook, Aug 30, 3:29 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 329 PM EDT Tue Aug 30 2022 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-311930- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 329 PM EDT Tue Aug 30 2022 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-311930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 329 PM EDT Tue Aug 30 2022 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 4:49 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
449 PM EDT Tue Aug 30 2022
PAZ060-061-302115-
Lehigh PA-Berks PA-
449 PM EDT Tue Aug 30 2022
...Strong thunderstorms will impact portions of Berks and
northwestern Lehigh Counties through 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Friedensburg to near Strausstown to Richland.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reading, Wyomissing, Kutztown, Hamburg, Fleetwood, Sinking Spring,
Laureldale, Womelsdorf, Wernersville, Robesonia, Leesport,
Shoemakersville, Bernville, Lyons, Strausstown, Lenhartsville, Spring
Ridge, New Tripoli, Fairview Hgts and Wanamakers.
This includes the following highways...
Interstate 78 in Pennsylvania between mile markers 11 and 46.
Interstate 176 in Pennsylvania between mile markers 6 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4052 7634 4052 7625 4056 7609 4058 7606
4057 7602 4065 7598 4073 7575 4055 7569
4018 7594 4045 7635
TIME...MOT...LOC 2049Z 255DEG 41KT 4061 7620 4046 7616 4034 7625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AKLSpecial weather statement, Aug 30, 5:17 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
517 PM EDT Tue Aug 30 2022
PAZ054-060-061-302145-
Lehigh PA-Berks PA-Carbon PA-
517 PM EDT Tue Aug 30 2022
...Strong thunderstorms will impact portions of Berks, western Lehigh
and southwestern Carbon Counties through 545 PM EDT...
At 516 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tamaqua to near Shoemakersville to near
Adamstown. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reading, Lehighton, Wyomissing, Palmerton, Birdsboro, Kutztown, Jim
Thorpe, Hamburg, Slatington, Fleetwood, Sinking Spring, Laureldale,
Nesquehoning, Womelsdorf, Weatherly, Wernersville, Topton, Robesonia,
Leesport and Shoemakersville.
This includes the following highways...
Pennsylvania Turnpike between mile markers 296 and 297.
Northeast Extension between mile markers 57 and 80.
Interstate 78 in Pennsylvania between mile markers 23 and 54.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4047 7615 4056 7613 4058 7606 4057 7602
4065 7598 4074 7576 4081 7587 4089 7597
4098 7567 4059 7556 4016 7589 4017 7593
4036 7621
TIME...MOT...LOC 2116Z 247DEG 38KT 4076 7594 4048 7592 4028 7607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AKLSpecial weather statement, Aug 30, 5:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
531 PM EDT Tue Aug 30 2022
MDZ012-015-019-302215-
Queen Anne's MD-Talbot MD-Kent MD-
531 PM EDT Tue Aug 30 2022
...Strong thunderstorms will impact portions of north central Talbot,
central Queen Anne's and Kent Counties through 615 PM EDT...
At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Betterton to near Rock Hall to Kent Point.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Betterton, Old
Town, Grasonville, Stevensville, Langford, Chester, Newtown, Overton,
Morgnec, Kennedyville, Starkey Corner, Queenstown, Stevensville South
and Kingstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 7632 3902 7633 3897 7622 3899 7618
3900 7617 3901 7620 3901 7621 3917 7628
3927 7621 3929 7617 3932 7618 3938 7606
3937 7590 3881 7616 3897 7625 3892 7625
3896 7631 3885 7638
TIME...MOT...LOC 2130Z 262DEG 17KT 3939 7612 3919 7622 3885 7638
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AKLSpecial weather statement, Aug 30, 5:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
539 PM EDT Tue Aug 30 2022
PAZ101-102-302215-
Western Chester PA-Eastern Chester PA-
539 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of southwestern Chester
County through 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Vernon, or 16 miles southeast of Willow Street, moving east at
30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oxford, Parkesburg, West Grove, Homeville, Glen Roy, Mount Vernon,
Cochranville, Kemblesville, Atglen and South Coatesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3974 7612 3973 7610 3974 7610 3976 7606
3981 7603 3983 7604 3987 7599 3992 7600
3994 7598 3997 7583 3972 7577 3972 7613
3973 7613
TIME...MOT...LOC 2139Z 260DEG 26KT 3982 7606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AKLSpecial weather statement, Aug 30, 6:08 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
608 PM EDT Tue Aug 30 2022
MDZ012-015-019-302245-
Queen Anne's MD-Talbot MD-Kent MD-
608 PM EDT Tue Aug 30 2022
...Strong thunderstorms will impact portions of central Talbot, south
central Queen Anne's and southwestern Kent Counties through 645 PM
EDT...
At 608 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Overton to near St. Michaels to near
Taylors Island. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Easton, Centerville, Talbot, Centreville, St. Michaels, Oxford,
Grasonville, Starr, Skipton, Copperville, Wye Mills, Carville and
Queenstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 7632 3886 7626 3879 7620 3879 7619
3894 7623 3893 7625 3900 7617 3902 7621
3905 7619 3913 7596 3862 7611 3871 7622
3870 7623 3871 7623 3876 7622 3872 7630
3877 7629 3875 7632
TIME...MOT...LOC 2208Z 232DEG 21KT 3903 7614 3877 7619 3854 7627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AKLSpecial weather statement, Aug 30, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT Tue Aug 30 2022
DEZ001-PAZ102-302245-
New Castle DE-Eastern Chester PA-
613 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of northwestern New
Castle and south central Chester Counties through 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Grove, or 10 miles north of Newark, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Kennett Square, West Grove, Greenville, Kemblesville,
North Star, Landenberg, Hockessin, Ashland, Pike Creek, Avondale and
Toughkenamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3986 7585 3992 7561 3975 7558 3973 7585
3985 7586
TIME...MOT...LOC 2212Z 260DEG 21KT 3982 7580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AKLThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:37 PM EDT | Special Weather Statement | PHI | Cumberland | 23 min |
| Aug 30, 7:58 PM EDT | Special Weather Statement | PHI | Cumberland | 32 min |
| Aug 30, 4:49 PM EDT | Special Weather Statement | PHI | Berks | 26 min |
| Aug 30, 5:17 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh | 28 min |
| Aug 30, 5:39 PM EDT | Special Weather Statement | PHI | Chester | 36 min |
| Aug 30, 7:00 PM EDT | Special Weather Statement | PHI | Sussex | 30 min |
| Aug 30, 5:31 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 44 min |
| Aug 30, 6:08 PM EDT | Special Weather Statement | PHI | Queen Anne's, Talbot | 37 min |
Nearby
Special Weather Statements in Pennsylvania, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.